EconPapers    
Economics at your fingertips  
 

A Note on the Stochastic Approach to Index Numbers

Eliyathamby Selvanathan

Journal of Business & Economic Statistics, 1989, vol. 7, issue 4, 471-74

Abstract: In a recent article, Clements and Izan (1987) used the stochastic approach to index-number theory to estimate the rate of inflation and its standard error. Selvanathan (1988) extended their approach to the prices of groups of goods and to prices within groups. In this note, I apply the within-group results to the U.K. alcohol data. Simulation results show that the estimates are unbiased, but the asymptotic standard errors understate the true sampling variability of the estimates. To overcome this problem, I applied the bootstrap technique to obtain alternate standard errors.

Date: 1989
References: Add references at CitEc
Citations: View citations in EconPapers (14)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: A Note on the Stochastic Approach to Index Numbers (1989) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:7:y:1989:i:4:p:471-74

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-31
Handle: RePEc:bes:jnlbes:v:7:y:1989:i:4:p:471-74